Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

August 3, 2011Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Aug 3, 2011, 7:29 PM EDT for Palm Beach County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 7:29 PM EDT (23:29 UTC)
Expired
Aug 3, 2011, 8:00 PM EDT
In force
31 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2687 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WWUS82 KMFL 032329
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
729 PM EDT WED AUG 3 2011

FLZ067-068-168-040000-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL 
729 PM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PALM BEACH COUNTY 

* UNTIL 800 PM EDT

* AT 726 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  WEST OF JOHNATHAN DICKINSON STATE PARK TO 7 MILES EAST OF BELLE
  GLADE...AND MOVING SOUTHEAST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  RURAL NORTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2696 8009 2654 8048 2668 8068 2696 8045
TIME...MOT...LOC 2329Z 305DEG 4KT 2697 8024 2667 8056

$$
GARCIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:52 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 3, 5:52 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
552 PM EDT WED AUG 3 2011

.UPDATE...
THE LATEST FORECAST ON FROM THE NATIONAL HURRICANE CENTER ON
TROPICAL STORM EMILY NOW MOVES HIM THROUGH THE NORTHERN BAHAMA
ISLANDS ON SATURDAY INSTEAD LATE FRIDAY NIGHT. THIS WILL DELAY THE THREAT
OF THE TROPICAL STORM FORCE WINDS UNTIL SATURDAY FOR THE ATLANTIC
WATERS OF SOUTH FLORIDA. THEREFORE...THE POSSIBLE OF TROPICAL
STORM FORCE WINDS WORDING WILL CONTINUE FOR ALL OF SOUTH FLORIDA
ATLANTIC WATERS ON SATURDAY...BUT WILL REMOVE THE POSSIBLE
TROPICAL STORM FORCE WINDS WORDING FROM THE ATLANTIC WATERS FRIDAY
NIGHT.

THE CONE OF UNCERTAINLY OF TROPICAL STORM EMILY STILL COVERS THE
EASTERN PORTION OF SOUTH FLORIDA WHICH INCLUDES THE METRO AREAS OF
PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES. THEREFORE...PLEASE
REFER TO THE NATIONAL HURRICANE CENTER PRODUCTS FOR THE LATEST
INFORMATION ON EMILY.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 302 PM EDT WED AUG 3 2011/

DISCUSSION...A TROUGH PUSHING OFF THE EAST COAST IS BRINGING
IN A BIT OF DRIER AIR ALOFT, ALTHOUGH THIS IS MUCH MORE
SUBSTANTIAL OVER CENTRAL AND NORTH FLORIDA. MEANWHILE, A SURFACE
RIDGE AXIS EXTENDS FROM THE WESTERN ATLANTIC INTO THE KEYS.
TEMPERATURES ALOFT REMAIN RELATIVELY WARM, BUT WE STILL
ANTICIPATE THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS THIS
AFTERNOON. FLOW REMAINS WEST-SOUTHWESTERLY ALOFT, WHILE THE SEA
BREEZES ARE SLOWLY MOVING INLAND ON EACH COASTLINE. OVERALL, THIS
WILL FAVOR STORM MOVEMENT TOWARD THE EAST/SOUTHEAST. SHOWERS AND
THUNDERSTORMS WILL DIMINISH EARLY THIS EVENING, WITH JUST
ISOLATED ACTIVITY PERSISTING OVERNIGHT, MAINLY OVER THE WATERS.
AS THE LAND BREEZE BECOMES ESTABLISHED TONIGHT, SOME PATCHY SMOKE
MAY MOVE INTO EASTERN BROWARD AND EASTERN MIAMI DADE COUNTIES.

AN UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION THURSDAY INTO
FRIDAY, ALTHOUGH SUFFICIENT LOW LEVEL MOISTURE COMBINED WITH
DAYTIME HEATING AND INSTABILITY WILL AGAIN RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS EACH AFTERNOON. THE INTERIOR AND
WESTERN SECTIONS WILL LIKELY SEE THE HIGHEST COVERAGE AS THE
UPPER LEVEL FLOW BECOMES MORE NORTHEASTERLY. CONVECTION MAY BE
FURTHER LIMITED OVER EASTERN SECTIONS ON FRIDAY AFTERNOON DUE TO
SUBSIDENCE IN ADVANCE OF EMILY.

THE FORECAST FOR FRIDAY NIGHT THROUGH EARLY SUNDAY REMAINS HIGHLY
UNCERTAIN, DEPENDENT ON THE ULTIMATE TRACK AND INTENSITY OF
EMILY. THE LATEST OFFICIAL TRACK FROM THE NATIONAL HURRICANE
CENTER HAS MUCH OF SOUTH FLORIDA IN THE CONE OF UNCERTAINTY.
OVERALL, THE MODELS HAVE RECENTLY TRENDED A BIT FURTHER WESTWARD
WITH THE TRACK. HOWEVER, THE NEXT 24 HOURS WILL BE CRITICAL AS
THE SYSTEM INTERACTS WITH HISPANIOLA. IF IT MAINTAINS ITSELF, BUT
REMAINS RATHER WEAK, CONTINUED MOVEMENT TO THE WEST (RATHER THAN
NORTHWEST) IS MORE LIKELY. INTERESTS ACROSS SOUTH FLORIDA SHOULD
CONTINUE TO MONITOR THE SITUATION FOR FURTHER UPDATES ON TROPICAL
STORM EMILY.

THE NEXT UPPER TROUGH WILL MOVE OFF THE EASTERN SEABOARD EARLY
NEXT WEEK, WHICH WILL HELP LIFT EMILY TO THE NORTHEAST. THE
TROUGH WILL AGAIN RESULT IN A WESTERLY FLOW OVER THE LOCAL AREA
WITH SCATTERED SHOWERS AND THUNDERSTORMS CONCENTRATING TOWARDS
THE INTERIOR AND EAST COAST.

AVIATION...RECENT SATELLITE IMAGERY...RADAR RETURNS AND WIND
OBSERVATIONS INDICATE THAT THE EAST AND WEST COAST SEA BREEZES
ARE BECOMING ESTABLISHED...BUT THE EAST COAST SEA BREEZE HAS NOT
PENETRATED TO ALL THE EAST COAST TAF SITES THUS FAR BUT IS
EXPECTED TO. ALL TERMINALS ASSIGNED VCTS THIS AFTERNOON TO EARLY
EVENING, SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED
LATER THIS AFTERNOON TO EARLY EVENING WITH BRIEF PERIODS OF
MVFR/IFR CONDITIONS POSSIBLE ALL SOUTH FLORIDA TERMINALS WITH
OCCURRENCE OF ANY SHOWERS AND THUNDERSTORMS AT THE TAF SITES. A
WEAK SOUTH TO SOUTHWEST WIND FLOW EXPECTED TO PREVAIL ACROSS THE
REGION TONIGHT INTO THURSDAY.

MARINE...WINDS WILL REMAIN GENERALLY SOUTHERLY ON THURSDAY,
BEFORE BECOMING MORE EASTERLY ON FRIDAY. SEAS WILL REMAIN 3 FEET
OR LESS. TROPICAL STORM EMILY MAY AFFECT THE ATLANTIC MARINE
ZONES FRIDAY NIGHT INTO SATURDAY WITH TROPICAL STORM CONDITIONS
POSSIBLE. PLEASE REFER TO THE LATEST INFORMATION AND FORECASTS ON
TROPICAL STORM EMILY FROM THE NATIONAL HURRICANE CENTER.

FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL
THRESHOLDS THROUGH THE WEEK WITH NO SIGNIFICANT CONCERNS,
ALTHOUGH LOCAL BRUSH FIRES MAY RESULT IN AREAS OF SMOKE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  91  78  94 / 30 30 20 30
FORT LAUDERDALE  80  90  81  91 / 30 20 20 30
MIAMI            78  91  80  92 / 30 20 20 30
NAPLES           77  90  78  94 / 20 50 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...57/DG
AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, Aug 3, 11:50 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1150 AM EDT WED AUG 3 2011

FLZ063-066>075-168-172>174-040700-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1150 AM EDT WED AUG 3 2011

...CONTINUE TO MONITOR THE LATEST FORECASTS ON TROPICAL STORM EMILY...
...HIGH RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS/BISCAYNE BAY TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP
OVER THE INTERIOR AND INTO WESTERN PORTIONS OF THE MIAMI AND FORT
LAUDERDALE METROPOLITAN AREAS, WITH SCATTERED THUNDERSTORMS
ELSEWHERE. THE STRONGEST STORMS COULD CONTAIN FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS.

WATERSPOUTS: LIGHT SOUTHWEST WINDS IN A MOIST ENVIRONMENT WILL
LEAD TO A HIGH RISK OF WATERSPOUTS ACROSS THE ATLANTIC COASTAL
WATERS AND BISCAYNE BAY, MAINLY LATE THIS MORNING INTO EARLY THIS
AFTERNOON. THERE IS A MODERATE RISK OF WATERSPOUTS OVER THE NEAR
SHORE GULF WATERS THIS MORNING.

WIND: GUSTY WINDS FROM 40 TO 60 MPH WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING.

HAIL: WITH THE OCCURRENCE OF ANY STRONGER THUNDERSTORMS TODAY, SMALL
HAIL IS POSSIBLE.

FLOODING: THUNDERSTORMS WILL BE SLOW MOVING AND CONTAIN HEAVY
RAINFALL, WHICH COULD RESULT IN ISOLATED STREET FLOODING AND
FLOODING OF LOW LYING AREAS.

TEMPERATURES:  HEAT INDICES OF 100 TO AROUND 105 ARE FORECAST
THIS AFTERNOON...WITH THE HOTTEST READINGS OVER THE INTERIOR
TOWARDS THE PALM BEACH COUNTY COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TROPICAL STORM EMILY OVER THE EASTERN CARIBBEAN SEA IS FORECAST
BY THE NATIONAL HURRICANE CENTER TO MOVE OVER HISPANIOLA TONIGHT
THEN EVENTUALLY ACROSS THE BAHAMAS FRIDAY THROUGH SATURDAY.
HOWEVER...THERE STILL REMAINS SIGNIFICANT UNCERTAINTY IN THE
FORECAST. THEREFORE...IT IS ADVISED TO STAY TUNED TO THE LATEST
FORECAST UPDATES ON EMILY OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 3, 4:02 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT WED AUG 3 2011

FLZ071-072-032030-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
402 PM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BROWARD COUNTY

* UNTIL 430 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR SUNRISE...AND MOVING SOUTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  SUNRISE...
  PLANTATION...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. FUNNEL CLOUDS CAN ALSO OCCUR WITH THIS
STORM. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2601 8023 2609 8042 2623 8029 2620 8019
TIME...MOT...LOC 2001Z 027DEG 10KT 2618 8026

GARCIA
Special weather statement, Aug 3, 4:47 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT WED AUG 3 2011

FLZ066-070-032115-
HENDRY FL INLAND COLLIER COUNTY FL
447 PM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL HENDRY COUNTY
  EAST CENTRAL COLLIER COUNTY

* UNTIL 515 PM EDT

* AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES WEST OF BIG CYPRESS SEMINOLE INDIAN
  RESERVATION...AND MOVING SOUTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN HENDRY COUNTY
  RURAL EASTERN COLLIER COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2629 8092 2616 8112 2635 8124 2646 8108
TIME...MOT...LOC 2047Z 321DEG 6KT 2631 8108

GARCIA
Special weather statement, Aug 3, 7:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
729 PM EDT WED AUG 3 2011

FLZ067-068-168-040000-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
729 PM EDT WED AUG 3 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PALM BEACH COUNTY

* UNTIL 800 PM EDT

* AT 726 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  WEST OF JOHNATHAN DICKINSON STATE PARK TO 7 MILES EAST OF BELLE
  GLADE...AND MOVING SOUTHEAST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  RURAL NORTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2696 8009 2654 8048 2668 8068 2696 8045
TIME...MOT...LOC 2329Z 305DEG 4KT 2697 8024 2667 8056

GARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 12:34 PM EDTSpecial Weather StatementMFLMartin41 min
Aug 3, 1:00 PM EDTSpecial Weather StatementMFLMartin30 min
Aug 3, 4:02 PM EDTSpecial Weather StatementMFLBroward28 min
Aug 3, 4:47 PM EDTSpecial Weather StatementMFLHendry28 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.